Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 25, NWS Boston/Norton, MA

February 17, 2011

NWS Boston/Norton, MA issued this small craft advisory at Feb 17, 2011, 4:01 PM EST. It took effect at Feb 18, 2011, 3:00 AM EST. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 4:01 PM EST (21:01 UTC)
In effect from
Feb 18, 2011, 3:00 AM EST
Expired
Feb 18, 2011, 4:01 AM EST
In force
61 min
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WHUS71 KBOX 172101
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EST THU FEB 17 2011

ANZ255-256-180515-
/O.NEW.KBOX.SC.Y.0025.110218T0800Z-110219T0600Z/
/O.NEW.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
401 PM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST
SATURDAY...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST
SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT...WITH GUSTS UP TO 
  45 KT POSSIBLE. SEAS BUILDING TO 7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-254-180515-
/O.NEW.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/
/O.NEW.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
401 PM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT...WITH GUSTS UP TO 
  45 KT POSSIBLE. SEAS BUILDING TO 7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230>234-236-250-251-180515-
/O.NEW.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
401 PM EST THU FEB 17 2011

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY
NIGHT. 

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT...WITH GUSTS UP TO
  45 KT POSSIBLE. SEAS BUILDING TO 6 TO 9 FEET ACROSS THE OPEN
  WATERS...RANGING TO WAVES OF 2 TO 3 FEET IN BOSTON HARBOR AND
  NARRAGANSETT BAY.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BELK
2 follow-up statements
197 
WHUS71 KBOX 180424
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1124 PM EST THU FEB 17 2011

ANZ255-256-180930-
/O.CON.KBOX.SC.Y.0025.110218T0800Z-110219T0600Z/
/O.CON.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1124 PM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO
1 AM EST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 1 AM
EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH LATE SATURDAY NIGHT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-254-180930-
/O.CON.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/
/O.CON.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1124 PM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO
1 AM EST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM
EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH LATE SATURDAY NIGHT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 11 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230>234-236-250-251-180930-
/O.CON.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1124 PM EST THU FEB 17 2011

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SATURDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SATURDAY NIGHT. 

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 6 TO 9 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
708 
WHUS71 KBOX 180901
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
401 AM EST FRI FEB 18 2011

ANZ255-256-181715-
/O.CAN.KBOX.SC.Y.0025.000000T0000Z-110219T0600Z/
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 


* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 50 
  KT. SEAS 7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY
  SATURDAY NIGHT INTO SUNDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-181715-
/O.CAN.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY
  SATURDAY NIGHT INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ254-181715-
/O.CAN.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 12 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY
  SATURDAY NIGHT INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-181715-
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY
  SATURDAY NIGHT INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-181715-
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY
  SATURDAY NIGHT INTO SUNDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-181715-
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON 
  INTO SATURDAY EVENING. 

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY
  SATURDAY NIGHT INTO SUNDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-181715-
/O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/
/O.NEW.KBOX.GL.W.0012.110219T1300Z-110220T1100Z/
BOSTON HARBOR-NARRAGANSETT BAY-
401 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 1 TO 3 FEET.

* TIMING...HIGHEST WINDS AND WAVES EXPECTED SATURDAY AFTERNOON INTO
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NOCERA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:27 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 17, 2:27 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EST THU FEB 17 2011

.SYNOPSIS...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL CIRCULATE UNSEASONABLY
MILD WEATHER INTO SOUTHERN NEW ENGLAND THROUGH FRIDAY. A DRY COLD
FRONT MOVES THROUGH OUR REGION FRIDAY NIGHT...BRINGING A RETURN TO
COLDER AIR THIS WEEKEND INTO EARLY NEXT WEEK. A WEAK LOW PRESSURE
TRACKING CLOSE TO SOUTHERN NEW ENGLAND SUNDAY NIGHT INTO MONDAY
MAY BRING A PERIOD OF LIGHT WINTRY PRECIPITATION TO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
RAISED TEMPERATURES FOR THIS AFTERNOON BASED ON LATEST
OBSERVATIONS. THIS IS AN INDICATION OF THE STRENGTH OF THE MID
FEBRUARY SUNSHINE WHEN COUPLED WITH A WESTERLY WIND.

MID AND HIGH CLOUDS ASSOCIATED WITH A BURST OF ISENTROPIC LIFT
SHOULD ARRIVE THIS EVENING...AND SLOW THE RATE OF COOLING
OVERNIGHT. A SURGE OF WARM AIR ADVECTION AND INCREASING LOW-LEVEL
DEW POINTS IS ALSO EXPECTED TO RESULT IN THE DEVELOPMENT OF PATCHY
FOG WITH AREAS OF LOW CLOUDS. THIS SHOULD RESULT IN LOW
TEMPERATURES ABOUT 5-10 DEGREES HIGHER THAN WHAT WE HAD THIS
MORNING.

CANNOT RULE OUT THE POSSIBILITY OF A SPRINKLE OR TWO ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND...MAINLY ALONG AN NORTH OF I-90
IN MA AND SOUTHERN NH. MOISTURE LOOKS TO BE CONFINED TO EITHER
AREAS ABOVE 10 KFT OR VERY CLOSE TO THE GROUND. THIS CONFIGURATION
IS NOT REALLY CONDUCIVE TO SUPPORTING WIDESPREAD SHOWERS IN OUR
REGION.

USED A BLEND OF LOCALLY BIAS-CORRECTED MOS GUIDANCE FOR
TEMPERATURES TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
WARM FRONT SHOULD MOVE NORTH OF SOUTHERN NEW ENGLAND EARLY IN THE
DAY. ANOMALOUS LOW-LEVEL WARM AIR ADVECTION CONTINUES...AND MOST
MODELS BRING 925 MB TEMPERATURES CLOSE TO +10C. THIS WILL MAKE THE
TEMPERATURE FORECAST VERY TRICKY FRIDAY...DEPENDING ON HOW MUCH
LOW-LEVEL CLOUDS DEVELOP AND HOW LONG THESE CLOUDS TAKE TO
DISSIPATE. IF ENOUGH SUNSHINE DEVELOPS...SOME LOCATIONS COULD MAKE
ANOTHER RUN AT 60F.

AT THIS MOMENT...EXPECTING MORE CLOUDS DURING THE MORNING THAN
WHAT WE HAD TODAY. SO HAVE SIDED WITH THE LOWER MOS GUIDANCE.

A COLD FRONT APPROACHES IN THE LATE AFTERNOON TO EVENING TIME-
FRAME FROM THE WEST. THINK IT WILL BE A DRY FRONT GIVEN DEEP
WESTERLY FLOW PRECEDING IT...WHICH SHOULD LIMIT MOISTURE
CONVERGENCE. MAINTAINED A DRY FORECAST.

EXPECTING WINDS TO INCREASE LATE FRIDAY NIGHT AS COLDER AIR SURGES
ACROSS SOUTHERN NEW ENGLAND. THESE WINDS LOOK TO BE MORE OF A
CONCERN FOR SATURDAY...BUT THE TIMING IS STILL UNCERTAIN.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
 * A WINDY RETURN TO COLDER MORE SEASONABLE TEMPERATURES SATURDAY
 * WINTRY PRECIP POSSIBLE SUNDAY INTO MONDAY

MODEL ANALYSIS...
THE 00Z SUITE OF MODELS IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM.  BIGGEST DIFFERENCE NOTED WAS IN REGARDS TO THE PATH OF A LOW
PRESSURE SYSTEM MOVING OVER SOUTHERN NEW ENGLAND SUNDAY AND OUT TO
SEA MONDAY.  THE ECMWF BRINGS THE LOW OUT OF THE GREAT LAKES AND
RIGHT OVER SOUTHERN NEW ENGLAND WHILE THE GFS HAS A SLIGHTLY MORE
SOUTHWARD TRACK ALONG THE SOUTH COAST OF RI/MA.  STILL PLENTY OF
UNCERTAINTY SUNDAY AND BEYOND IN THE FORECAST.

DETAILS...

SATURDAY...A STRONG COLD FRONT USHERS IN MUCH COLDER TEMPERATURES
AND WINDY CONDITIONS. EXPECT TEMPERATURES TO CONTINUE TO DROP
SATURDAY. HIGH TEMPERATURES SATURDAY WILL LIKELY OCCUR EARLY IN
THE DAY WITH MAX 850MB TEMPS BETWEEN -10 AND -13C RESULTING IN SFC
TEMPS IN THE 30S TO AROUND 40. THERE IS SOME VARIATION IN THE
MODELS WITH RESPECT TO LOW LEVEL WIND SPEEDS. REGARDLESS...NO
MATTER THE MODEL OF CHOICE WINDS ARE AT LEAST 40 TO 50 KTS UP TO
850MB. WITH DECENT MIXING AVAILABLE...PARTICULARLY DURING THE DAY
SATURDAY...AND STRONG COLD ADVECTION...EXPECT WINDS TO MIX TO THE
SURFACE. EXPECT WINDS WILL REACH ADVISORY LEVEL CRITERIA FOR A
MAJORITY OF SOUTHERN NEW ENGLAND.

SUNDAY AND MONDAY...COLDER TEMPERATURES CONTINUE AS HIGH PRESSURE
QUICKLY MOVES ACROSS SOUTHERN NEW ENGLAND SUNDAY MORNING.  LOW
PRESSURE MOVES OUT OF THE GREAT LAKES REGION AND ACROSS SOUTHERN NEW
ENGLAND LATE SUNDAY AND SUNDAY NIGHT.  AS DISCUSSED IN THE MODEL
ANALYSIS SECTION ABOVE...THERE ARE SOME DIFFERENCES BETWEEN THE
ECMWF AND THE GFS WITH REGARDS TO TRACK.  IN ADDITION...FROM THE
PREVIOUS DISCUSSION AS WELL AS YESTERDAYS 00Z SUITE OF MODELS...
THIS IS A FAIRLY SIGNIFICANT NORTHWARD SHIFT OF THE TRACK.  SO THERE
IS PLENTY OF UNCERTAINTY REMAINING IN THIS PORTION OF THE FORECAST.
WILL STICK WITH SLIGHT CHANCE TO VERY LOW END CHANCE POPS FOR NOW
DURING THIS TIME FRAME.

MAY SEE ADVISORY LEVEL WINDS CONTINUING INTO THE MORNING HOURS
SUNDAY...PARTICULARLY ACROSS THE EASTERN ZONES AS HIGH PRESSURE
BUILDS INTO THE REGION.  WINDS SHOULD DIMINISH SOMEWHAT DURING THE
AFTERNOON HOURS INTO MONDAY...THOUGH BREEZY CONDITIONS WILL LIKELY
CONTINUE DUE TO THE PROXIMITY OF THE LOW PRESSURE SYSTEM.

TUESDAY AND WEDNESDAY...MODELS HAVE HIGH PRESSURE BUILDING OVER THE
REGION WITH A SLIGHT WARMING TREND.  NO MAJOR CHANGES TO THE
PREVIOUS FORECAST.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THIS AFTERNOON...HIGH CONFIDENCE VFR.

TONIGHT...LOWER CONFIDENCE FORECAST. MOST GUIDANCE SUGGEST CIGS
LOWERING TO IFR. HOWEVER CLIMATOLOGY FAVORS MVFR-VFR IN WSW FLOW
REGIME. THEREFORE WE CAPPED CIGS NO LOWER THAN BKN010 LATE
TONIGHT. PATCHY FOG WITH VSBY 1-3 MILES LIKELY.

FRIDAY...LOW TO MEDIUM CONFIDENCE FORECAST WITH MAINLY VFR CIGS
AHEAD OF AN APPROACHING COLD FRONT. MOST OF THE GUIDANCE SUGGEST
AREAS OF MVFR TO IFR CONDITIONS...PARTICULARLY EAST OF KLWM-KORH-
KIJD. HOWEVER FLOW REGIME FROM THE WSW SUPPORTS HIGHER CONDITIONS.
WIND SHIFT FROM WSW TO NW SHOULD OCCUR LATE IN THE DAY OR EVENING.

FRIDAY NIGHT...HIGH CONFIDENCE VFR.

KBOS TERMINAL...HIGH CONFIDENCE FOR VFR INTO THIS EVENING. LOWER
CONFIDENCE ON DEVELOPMENT OF LOW CLOUDS AND FOG TONIGHT. ALSO LOW
CONFIDENCE IN TIMING OF ANY LOW CLOUDS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY AND SUNDAY MORNING...HIGH CONFIDENCE. VFR. NW WINDS
GUSTING TO 40 KTS POSSIBLE.

SUNDAY AFTERNOON AND MONDAY...LOW TO MEDIUM CONFIDENCE.  VERY
UNCERTAIN FORECAST AT THIS TIME.  LEANING TOWARDS VFR AT THIS TIME
HOWEVER...IF MORE NORTHWARD LOW TRACK VERIFIES COULD SEE MVFR/IFR IN
PRECIP.

&&

.MARINE...
RELATIVELY TRANQUIL CONDITIONS FOR MID FEBRUARY TONIGHT.
INCREASING SOUTHWEST WINDS AHEAD OF A COLD FRONT FRIDAY WILL
ALSO LEAD TO BUILDING SEAS ACROSS THE SOUTH COASTAL WATERS. A
SMALL CRAFT ADVISORY WILL EVENTUALLY BE ISSUED FOR THIS
REGION...BUT STILL WORKING ON THE TIMING. SMALL CRAFT ADVISORY
CONDITIONS LIKELY FOR ALL WATERS LATE FRIDAY NIGHT. COULD EVEN
APPROACH GALE FORCE WIND GUSTS AFTER MIDNIGHT FRIDAY NIGHT.

OUTLOOK...SATURDAY THROUGH MONDAY...

SEAS GRADUALLY INCREASE THROUGH SATURDAY /5-14 FT/ AS LOW PRESSURE
MOVES INTO THE MARITIMES BEFORE SLOWLY DIMINISHING SUNDAY WITH
INCREASING HIGH PRESSURE. SEAS INCREASE AGAIN MONDAY AS LOW
PRESSURE MOVES OVER THE WATERS. SW WINDS SHIFT TO THE W FRIDAY
NIGHT THEN W-NW GALES ARE LIKELY SATURDAY. LOW PROBABILITY OF
MARGINAL STORMS ON THE OUTER WATERS. WINDS DIMINISH SUNDAY THEN
INCREASE A BIT MONDAY. CONDITIONS MAY DROP BELOW SCA CRITERIA FOR
A FEW HOURS SUNDAY THEN RETURN SUNDAY NIGHT INTO MONDAY.

&&

.CLIMATE...
RECORD HIGHS

2/17/11

BOS 61 1981
PVD 66 1981
BDL 64 1981
ORH 56 1981

2/18/11

BOS 66 1981
PVD 72 1981
BDL 68 1981
ORH 63 1981

LAST TIME THE TEMPERATURE EQUALED OR EXCEEDED 60 DEGREES.

BOS 62 DEGREES NOVEMBER 23RD 2010
PVD 60 DEGREES NOVEMBER 22ND 2010
BDL 60 DEGREES NOVEMBER 22ND 2010
ORH 62 DEGREES NOVEMBER 13TH 2010

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLG
CLIMATE...STRAUSS
Hazardous weather outlook, Feb 17, 3:42 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EST THU FEB 17 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-180845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
342 AM EST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG GUSTY NORTHWEST WINDS BEGINNING SATURDAY AND CONTINUING
INTO SUNDAY MORNING MAY REACH 40 TO 50 KNOTS AT TIMES. HIGHEST
CONFIDENCE ALONG THE COAST...CAPE...AND ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-180845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
342 AM EST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NORTHWEST GALES LIKELY BEGINNING SATURDAY AND CONTINUING INTO
SUNDAY MORNING. LOW PROBABILITY STORM FORCE WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:01 PM ESTGale WatchBOX12 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.